Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 141, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 27, 2015, 7:01 AM CDT for Burnet County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2015, 7:01 AM CDT (12:01 UTC)
- Expired
- Jun 27, 2015, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 83 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 9:00 AM CDT | HEAVY RAIN 2.49 | 4 W Burnet, TX | RAINFALL AMOUNT IN 77 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
268
WGUS54 KEWX 271201
FFWEWX
TXC053-271500-
/O.NEW.KEWX.FF.W.0141.150627T1201Z-150627T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
701 AM CDT SAT JUN 27 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BURNET COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1000 AM CDT
* AT 701 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO FOUR INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KINGSLAND...BURNET...BERTRAM...BUCHANAN DAM...SHADY GROVE...INKS
LAKE STATE PARK...BRIGGS...JOPPA...WATSON AND MAHOMET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3101 9790 3091 9783 3079 9796 3075 9798
3063 9842 3066 9843 3067 9843 3067 9844
3068 9840 3070 9841 3074 9837 3075 9843
3078 9843 3082 9839
$$
HAMPSHIRE2 follow-up statements
849
WGUS74 KEWX 271329
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
829 AM CDT SAT JUN 27 2015
TXC053-271500-
/O.CON.KEWX.FF.W.0141.000000T0000Z-150627T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-
829 AM CDT SAT JUN 27 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
CENTRAL BURNET COUNTY...
AT 826 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. OVER FOUR INCHES OF RAIN HAVE
FALLEN JUST EAST OF INKS LAKE STATE PARK. FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY. SHOWERS ARE BEGINNING TO DISSIPATE AND WE WILL
CONTINUE TO MONITOR ANY REDEVELOPMENT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KINGSLAND...BURNET...BERTRAM...BUCHANAN DAM...SHADY GROVE...INKS LAKE
STATE PARK...BRIGGS...JOPPA...WATSON AND MAHOMET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3101 9790 3091 9783 3079 9796 3075 9798
3063 9842 3066 9843 3067 9843 3067 9844
3068 9840 3070 9841 3074 9837 3075 9843
3078 9843 3082 9839
$$996
WGUS74 KEWX 271410
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
910 AM CDT SAT JUN 27 2015
TXC053-271418-
/O.CAN.KEWX.FF.W.0141.000000T0000Z-150627T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-
910 AM CDT SAT JUN 27 2015
...THE FLASH FLOOD WARNING FOR CENTRAL BURNET COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. NO FLOODING HAS BEEN REPORTED. ISOLATED SHOWERS AND
THUNDERSTORMS ARE STILL POSSIBLE AND A FLOOD ADVISORY REMAINS IN
EFFECT FOR POSSIBLE MINOR FLOODING.
LAT...LON 3101 9790 3091 9783 3079 9796 3075 9798
3063 9842 3066 9843 3067 9843 3067 9844
3068 9840 3070 9841 3074 9837 3075 9843
3078 9843 3082 9839
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 6:09 AM CDT, 52 minutes earlier.
Area forecast discussion, Jun 27, 6:09 AM CDT, 52 minutes before
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
Hazardous weather outlook, Jun 27, 2:59 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 259 AM CDT SAT JUN 27 2015 TXZ171>173-183>194-202>209-217>225-228-280800- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 259 AM CDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS MUCH OF THE AREA. SOME OF THIS ACTIVITY COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS. ALSO...LOCALLY HEAVY RAINFALL WILL BE A THREAT AS STORM MOTIONS WILL BE RELATIVELY SLOW. THIS COULD LEAD TO LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE SUNDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. ADDITIONAL THUNDERSTORM CHANCES CONTINUE THROUGH WEDNESDAY. GUSTY WINDS AND LIGHTNING WILL BE THE MAIN HAZARDS FROM THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:40 AM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Jun 27, 6:42 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano, Williamson | 3 hr |
| Jun 27, 1:19 PM CDT | Special Weather Statement | EWX | Kinney | 41 min |
| Jun 27, 1:27 PM CDT | Special Weather Statement | EWX | Real | 48 min |
| Jun 27, 1:57 PM CDT | Areal Flood Advisory | EWX | Real, Uvalde | 3 hr |
| Jun 27, 2:06 PM CDT | Special Weather Statement | EWX | Kinney | 39 min |
| Jun 27, 3:32 PM CDT | Areal Flood Advisory | EWX | Travis | 118 min |
| Jun 27, 3:40 PM CDT | Special Weather Statement | EWX | Travis | 50 min |
| Jun 27, 3:45 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 2 hr |
| Jun 27, 3:48 PM CDT | Special Weather Statement | EWX | Maverick | 42 min |
| Jun 27, 3:57 PM CDT | Areal Flood Advisory | EWX | Travis | 2 hr |
| Jun 27, 4:07 PM CDT | Special Weather Statement | EWX | Maverick | 23 min |
| Jun 27, 4:08 PM CDT | Special Weather Statement | EWX | Zavala | 52 min |
| Jun 27, 4:17 PM CDT | Special Weather Statement | EWX | Bandera | 28 min |
| Jun 27, 4:59 PM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie, Kendall | 2 hr |
| Jun 27, 5:09 PM CDT | Special Weather Statement | EWX | Dimmit | 36 min |
| Jun 27, 5:10 PM CDT | Special Weather Statement | EWX | Kendall | 35 min |
| Jun 27, 5:14 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 31 min |
| Jun 27, 5:20 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 40 min |
| Jun 27, 5:23 PM CDT | Special Weather Statement | EWX | Bandera | 37 min |
| Jun 27, 5:53 PM CDT | Special Weather Statement | EWX | Kendall | 37 min |
| Jun 27, 5:58 PM CDT | Areal Flood Advisory | EWX | Dimmit | 2 hr |
| Jun 27, 6:02 PM CDT | Special Weather Statement | EWX | Dimmit | 28 min |
| Jun 27, 6:26 PM CDT | Flash Flood Warning | EWX | Dimmit | 2 hr |
| Jun 27, 6:32 PM CDT | Special Weather Statement | EWX | Dimmit | 43 min |
| Jun 27, 6:34 PM CDT | Areal Flood Advisory | EWX | Frio | 116 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.